Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Wakefield, VA

March 10, 2011Lunenburg County, Mecklenburg County, Prince Edward County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 10, 2011, 3:47 PM EST for Lunenburg County, Mecklenburg County, Prince Edward County, Virginia. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2011, 3:47 PM EST (20:47 UTC)
Expired
Mar 10, 2011, 4:45 PM EST
In force
58 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lunenburg County, VA, Mecklenburg County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 137 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 4:20 PM ESTTSTM WND DMG1 Ssw Farmville, VATREE DOWN ON GERMANTOWN RD
Mar 10, 4:20 PM ESTTSTM WND DMG3 S Farmville, VATREE DOWN ON REDD SHOP ROAD
Mar 10, 4:24 PM ESTTSTM WND DMG2 Nw Lunenburg, VATREE DOWN ON LUNENBURG COUNTY RD
Mar 10, 4:32 PM ESTTSTM WND DMGRice, VAMULTIPLE TREES REPORTED KNOCKED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 1:25 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS51 KAKQ 102047
SVRAKQ
VAC111-117-147-102145-
/O.NEW.KAKQ.SV.W.0003.110310T2047Z-110310T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EST THU MAR 10 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 445 PM EST

* AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WYLLIESBURG...OR 6 MILES
  NORTH OF REDOAK...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN BAY AROUND 415 PM EST.
  RICE AND FARMVILLE AROUND 425 PM EST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FORT
MITCHELL...PLANTERSVILLE...BLEVINS CORNER...BRIERY...SIMPLICITY...
VIRSO...MEHERRIN...SCHOLFIELD...BRIERY CREEK LAKE AND WARSHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3668 7870 3670 7865 3690 7850 3708 7846
      3713 7853 3715 7862 3719 7864 3720 7869
      3725 7870 3731 7866 3736 7860 3729 7828
      3691 7817 3654 7829 3653 7845 3656 7874
TIME...MOT...LOC 2047Z 214DEG 42KT 3689 7861
WIND...HAIL 60MPH <.75IN

$$

WAMSLEY
2 follow-up statements
712 
WWUS51 KAKQ 102112
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
412 PM EST THU MAR 10 2011

VAC117-102122-
/O.CAN.KAKQ.SV.W.0003.000000T0000Z-110310T2145Z/
MECKLENBURG VA-
412 PM EST THU MAR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR MECKLENBURG COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE 
LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

LAT...LON 3727 7869 3736 7860 3730 7836 3729 7828
      3691 7817 3682 7820 3684 7829 3686 7833
      3685 7835 3690 7850 3708 7846 3713 7853
      3715 7862 3719 7864 3720 7869
TIME...MOT...LOC 2112Z 214DEG 42KT 3713 7840

$$

VAC111-147-102145-
/O.CON.KAKQ.SV.W.0003.000000T0000Z-110310T2145Z/
LUNENBURG VA-PRINCE EDWARD VA-
412 PM EST THU MAR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRINCE EDWARD
AND WESTERN LUNENBURG COUNTIES UNTIL 445 PM EST...

AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF GREEN BAY...OR 7
MILES NORTHEAST OF KEYSVILLE...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMPDEN SYDNEY AROUND 420 PM EST.
  RICE AND FARMVILLE AROUND 425 PM EST.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
WARSHAM...PRINCE EDWARD STATE FOREST...PRINCE EDWARD LAKE AND TWIN
LAKES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3727 7869 3736 7860 3730 7836 3729 7828
      3691 7817 3682 7820 3684 7829 3686 7833
      3685 7835 3690 7850 3708 7846 3713 7853
      3715 7862 3719 7864 3720 7869
TIME...MOT...LOC 2112Z 214DEG 42KT 3713 7840
WIND...HAIL 60MPH <.75IN

$$

WAMSLEY
733 
WWUS51 KAKQ 102143
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EST THU MAR 10 2011

VAC111-147-102153-
/O.EXP.KAKQ.SV.W.0003.000000T0000Z-110310T2145Z/
LUNENBURG VA-PRINCE EDWARD VA-
443 PM EST THU MAR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR PRINCE EDWARD AND WESTERN
LUNENBURG COUNTIES WILL EXPIRE AT 445 PM EST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE 
LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

LAT...LON 3727 7869 3736 7860 3730 7836 3729 7828
      3691 7817 3682 7820 3684 7829 3686 7833
      3685 7835 3690 7850 3708 7846 3713 7853
      3715 7862 3719 7864 3720 7869
TIME...MOT...LOC 2143Z 214DEG 42KT 3743 7814

$$

WAMSLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:04 PM EST, 43 minutes earlier.

Area forecast discussion, Mar 10, 3:04 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EST THU MAR 10 2011

.SYNOPSIS...
A COLD FRONT CROSSES THE AREA THIS EVENING...THEN PUSHES OFFSHORE
AFTER MIDNIGHT. HIGH PRESSURE BUILDS INTO THE AREA FRIDAY AND
SATURDAY. A DRY COLD FRONT MOVES ACROSS THE AREA SUNDAY. HIGH
PRESSURE REBUILDS INTO THE AREA FROM THE NORTH ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SVR TSTRM WATCH #49 CONTS THRU 01Z FOR AREA ALONG AND W OF I95.
WILL KEEP ENHANCED WORDING AND CRNT FLOOD WATCH HEADLINES IN TACT
UNTIL FROPA. ENUF SPRT FOR DAMAGING WNDS WITH ANY BOWING LINE THAT
MOVES AHEAD OF FRNT THIS EVE. RAINFALL RATES OF UP TO ONE INCH PER
HR KEEPS THE FLOOD THREAT CONTG...SPCLLLY THRU EVE COMMUTE.

SVR & FLDG THREAT ENDS W-E AFTR FROPA. PCPN LINGERS ALONG THE
COAST THRU MOST OF THE NITE AS NEG TILTED SYSTM SLOWS THE EWRD
PROGRESS OF THE FRNT. TSCTNS SHOW SOME DRYING ACROSS SWRN CNTYS
LATE. MILD EVE AHEAD OF FRNT WITH TMPS IN THE 50S AND 60S. RTHR
QUICK TMPS DROP AFTR FROPA WITH LOWS FALLING INTO THE U30S-M40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
MODELS INDCT LINGERING TROF / UPR LVL NRGY FRI. DOWNSLOPING W WNDS
WILL DRY OUT LWR LYRS...SO NO PCPN XPCTD. LEANED TOWARD THE MIXED
LYRD DP TMPS ACROSS THE PIEDMONT CNTYS FRI AFTRN (M20S). COOLER AS
H85 TMPS SPRT HIGHS IN THE M50S. RH VALUES BTWN 30-40%.

CLRG SKIES FRI NITE. LOWS IN THE 30S. H5 RIDGE ACROSS THE SRN STATES
BLDS INTO RGN SAT. H85 TMPS WRM ENUF TO SPRT MAX TMPS FROM THE U50S
ALONG THE COAST TO M-U60S W OF CHES BAY. LOWS SAT NITE U30S-L40S.

DRY FRNT CROSSES THE AREA SUN. CONT DRY BUT A BIT COOLER. HIGHS
55-60 ALONG THE COAST TO 60-65 W OF CHES BAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ZONAL FLOW AT MID LVLS CONTINUES THROUGH THE PERIOD...LEADING TO
FAST MOVING SYSTEMS W/E ACROSS THE CONUS. ANOTHER SYSTEM WILL MOVE
INTO THE EASTERN GRT LKS/NORTHEAST REGION SUN...WITH AN ASSCD COLD
FRONT PUSHING THROUGH THE MID ATL RGN MON WITH NO PRECIP ANTICIPATED
(MAINLY JUST A WIND SHIFTER). FOLLOWING CLOSE TO ECMWF SOLN FOR THE
REMAINDER OF THE EXTENDED. HIGH PRES PUSHES BACK INTO THE LATE WKND
AND INTO EARLY NEXT...BEFORE A POSSIBLE SYSTEM PUSHES OVER PORTIONS
OF THE RGN LATE WK. TEMPS FAIRLY CLOSE TO NORMAL FOR THIS TIME OF
YEAR.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LOOK FOR A PERIOD OF MVFR CIGS THIS AFTN (ESP WRN SECTIONS OF THE
RGN). POTENTIAL CONVECTIVE DEVELOPMENT WITH CHCS FOR 40KT+ SFC GUSTS
LTR TDA CROSSING THE RGN W/ COLD FRONTAL PASSAGE...RESULTING IN IFR
CONDS AGAIN INTO THIS EVE. HV INCLUDED PSBL CB FOR ALL SITES IN
ABOUT A 6 HR WINDOW AFT 20-23Z (W-E). SSE WNDS GUSTY...HIGHEST ALONG
THE CST. CDFNT PUSHES OFFSHORE BY LT THIS EVE...WNDS SHIFTING TO
WSW. LINGERING LO CIGS PSBL UNTIL AFT MIDNIGHT. EXPECTING SCT/BKN SC
(2-4KFT) FRI AS UPR LVL SYSTEM CROSSES THE RGN. VFR FOR THE WKND.

&&

.MARINE...
SOLID SCAS INTO TNGT...SSE WNDS INCREASE TO 25-30KT OVR WTRS LATER
TDY INTO EARLY TNT. POTENTIAL LO END GALES GUSTS LTR TDA/THIS EVE
RIGHT AHEAD OF/ALONG COLD FRONTAL PASSAGE. MAINLY LOOK FOR STRONGER
WINDS WITH CONVECTION AND THEREFORE SMW'S STATEMENTS WILL HANDLE
THIS THREAT. WINDS SHIFT TO WSW TNT WITH DECREASING SPEEDS...THEN
AVERAGING AROUND 10-20 KT THROUGH FRI.

SEAS AVERAGING 7-11 FT TODAY (THOUGH WOULD NOT RULE OUT A LTL HIGHER
HEIGHTS PSBL NRN WTRS). ON BAY...WVS 3-6 FT...HIGHEST NR THE MOUTH
OF THE BAY. GRADUAL LOWERING OF HEIGHTS TNGT. WILL KEEP SCAS OVER
THE COASTAL WATERS THROUGH EARLY SAT (SAT AFTN FAR NRN WATERS) AS
SEAS LINGERING 4-5 FT DUE TO LONG PERIOD SWELLS.

SOUTHWESTERLY WINDS PREVAILING (10-20KT) SAT INTO SUN...THEN SWITCHING
TO NNW LATE SUN INTO MON.

&&

.HYDROLOGY...
RIVER FLOOD WRNGS IN EFFECT FOR THE LWR JAMES RIVER AT CARTERSVILLE
AND WESTHAM FOR THE RUNOFF FROM XPCTD RNFL. SEE FLSAKQ FOR DETAILS.

&&

.TIDES/COASTAL FLOODING...
INCRSD SE WNDS (PTNTLLY TO 25-30KT DURING THE AFTN HRS) RESULT IN
RISING TIDAL ANOMALIES. DEPARTURES LIKELY TO AVG 1-1.5 FT CNTRL
BAY (N OF WINDMILL PT)/INVOF TIDAL POTOMAC. HIEST TIDE AT
CAMBRIDGE MD LT TNGT/ERY FRI. LWR OF THE TWO ASTRONOMICAL TIDES
TDA IS LT THIS AFTN/EVE...SO DEPARTURES LTR TDA WOULD HV TO BE
QUITE A BIT HIER THAN THIS MRNG (AND ABT 1/2 FOOT HIER THAN NOW
BEING FCSTD) TO ACHIEVE SIMILAR LVLS (AS EARLIER THIS MRNG). GUID
DOES SUGG PSBL DEPARTURE APPROACHING +2 FT AT CAMBRIDGE ERY FRI
MRNG. ADVSRY CONTINUES FOR CTYS BORDERING WRN BAY (N OF WINDMILL
PT)/TIDAL POTOMAC THROUGH 05Z/11...AND FOR CTYS BORDERING ERN BAY
(ACCOMACK CTY VA TO DORCHESTER MD) THROUGH 14Z/11 (AS WNDS SHIFT
TO SW HOLDING/BUILDING WTR LVLS ERN PORTION OF BAY POST CDFNT).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 9 AM EST FRIDAY FOR MDZ021>023.
     FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ021>025.
NC...NONE.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ048-049-060>064-
     067>078-080>086-090.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EST FRIDAY FOR VAZ099.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ075-
     077-078.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ652-654-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 3 PM EST SATURDAY FOR ANZ650.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR ANZ633.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CCW
AVIATION...CCW
MARINE...CCW
HYDROLOGY...ESS/MPR
TIDES/COASTAL FLOODING...CCW
Hazardous weather outlook, Mar 10, 3:35 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EST THU MAR 10 2011

VAZ048-049-060>062-067>069-112045-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-NOTTOWAY-AMELIA-
POWHATAN-
335 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ065-066-079-087-112045-
NORTHAMPTON NC-MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-
335 PM EST THU MAR 10 2011

...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-VAZ088-089-091>098-100-112045-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-SUSSEX-SURRY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
335 PM EST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-112045-
ACCOMACK-
335 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-112045-
INLAND WORCESTER-MARYLAND BEACHES-
335 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-112045-
DORCHESTER-WICOMICO-SOMERSET-
335 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ652-654-656-658-112045-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
335 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-112045-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
335 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-112045-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
335 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-112045-
CURRITUCK SOUND-
335 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ072>074-076-081>086-090-112045-
KING WILLIAM-KING AND QUEEN-ESSEX-RICHMOND-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-
335 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ063-064-070-071-080-112045-
HANOVER-CAROLINE-CHESTERFIELD-HENRICO-DINWIDDIE-
335 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 49 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ075-077-078-112045-
WESTMORELAND-NORTHUMBERLAND-LANCASTER-
335 PM EST THU MAR 10 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Mar 10, 1:53 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
153 PM EST THU MAR 10 2011

VAZ063-070>073-079>083-087>090-092-101945-
BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE
VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM
VA-NEW KENT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
153 PM EST THU MAR 10 2011

AT 150 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS PRODUCING LOCALLY HEAVY RAINFALL FROM 8 MILES SOUTH
OF WAKEFIELD TO PURDY...MOVING NORTH AT 30 MPH. THE SHOWERS WILL
MOVE NORTH ALONG THE I95 CORRIDOR AND WILL BE NEAR...
  IVOR AROUND 155 PM EST...
  BOOTH FORK AROUND 200 PM EST...
  DENDRON AROUND 205 PM EST...
  ELBERON AROUND 210 PM EST...
  SURRY AROUND 215 PM EST...
  CHURCH ROAD AROUND 220 PM EST...

LOCALLY HEAVY DOWNPOURS WILL LIKELY RESULT IN PONDING OF WATER ON
ROADWAYS AS WELL AS MINOR FLOODING IN LOW LYING AND FLOOD PRONE
AREAS.

LAT...LON 3759 7756 3762 7671 3723 7679 3723 7685
      3725 7687 3723 7693 3721 7690 3721 7680
      3680 7688 3677 7772

44
Special weather statement, Mar 10, 2:47 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EST THU MAR 10 2011

VAZ063-064-070>072-081>083-102030-
CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-HANOVER VA-HENRICO
VA-KING WILLIAM VA-NEW KENT VA-PRINCE GEORGE VA-
247 PM EST THU MAR 10 2011

...SHOWERS RODUCING LOCALLY HEAVY RAINFALL...

AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS PRODUCING LOCALLY HEAVY RAINFALL FROM HANOVER TO
MATHIS PARK HOPEWELL...OR FROM 5 MILES NORTH OF MECHANICSVILLE TO
COLONIAL HEIGHTS...MOVING NORTH AT 20 MPH. THE SHOWERS WILL BE
NEAR...
  MECHANICSVILLE AROUND 250 PM EST...
  HANOVER AROUND 255 PM EST...
  DAWN AROUND 310 PM EST...
  STUDLEY AROUND 330 PM EST...

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS
AS WELL AS MINOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3788 7716 3731 7711 3726 7737 3782 7746

44
Special weather statement, Mar 10, 3:16 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 PM EST THU MAR 10 2011

VAZ065-066-102115-
LUNENBURG VA-MECKLENBURG VA-
316 PM EST THU MAR 10 2011

...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING INTO SOUTH CENTRAL
VIRGINIA...

AT 316 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 19 MILES SOUTHWEST OF BUFFALO SPRINGS TO 36
MILES SOUTH OF CLARKSVILLE...OR FROM 11 MILES SOUTH OF VIRGILINA TO
5 MILES EAST OF CREEDMOOR...MOVING NORTHEAST AT 50 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR   BUFFALO SPRINGS AROUND 335 PM EST...
CHASE CITY AROUND 350 PM EST...
  KELLS CORNER AROUND 400 PM EST...
  SOUTH HILL AROUND 405 PM EST...
  LUNENBURG AROUND 410 PM EST...
  VICTORIA AROUND 415 PM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER
ON ROADWAYS.

LAT...LON 3658 7872 3668 7870 3670 7865 3690 7850
      3708 7846 3710 7838 3706 7815 3704 7812
      3690 7802 3685 7802 3654 7822 3654 7863
      3654 7873 3655 7875

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:58 AM ESTFlood WatchAKQAmelia, Cumberland, Fluvanna, Goochland, Nottoway, Powhatan and 1 more17 hr
Mar 10, 4:03 AM ESTCoastal Flood AdvisoryAKQAccomack, Lancaster, Northumberland, Westmoreland29 hr
Mar 10, 1:53 PM ESTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, New Kent and 7 more52 min
Mar 10, 2:47 PM ESTSpecial Weather StatementAKQHenrico, City of Hopewell43 min
Mar 10, 3:16 PM ESTSpecial Weather StatementAKQLunenburg, Mecklenburg59 min
Mar 10, 4:10 PM ESTSevere Thunderstorm WarningAKQCumberland, Prince Edward50 min
Mar 10, 4:25 PM ESTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, City of Emporia65 min
Mar 10, 4:36 PM ESTSpecial Weather StatementAKQAmelia, Goochland, Nottoway, Powhatan54 min
Mar 10, 4:38 PM ESTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex52 min
Mar 10, 5:12 PM ESTSpecial Weather StatementAKQCaroline, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 4 more63 min
Mar 10, 5:15 PM ESTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan60 min
Mar 10, 5:28 PM ESTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 6 more47 min
Mar 10, 5:51 PM ESTSpecial Weather StatementAKQGreensville, Southampton, City of Chesapeake, City of Emporia, City of Franklin, City of Portsmouth and 1 more54 min
Mar 10, 6:10 PM ESTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, Hanover, Henrico, James City and 7 more50 min
Mar 10, 6:20 PM ESTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland40 min
Mar 10, 6:45 PM ESTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 2 more60 min
Mar 10, 6:53 PM ESTSevere Thunderstorm WarningAKQEssex, Gloucester, King and Queen, Lancaster, Mathews, Middlesex and 4 more52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.